Arizona, 2005Flash Flood in Arizona, July 26, 2005
July 26, 2005 · NWS TWC · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 26, 2:00 PM MST, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 26, 2:00 PM MST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
200 PM MST TUE JUL 26 2005
.SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING
WILL BRING ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS TO SOUTHEAST ARIZONA THROUGH WEDNESDAY. SOME DRIER AIR
MAY SPREAD INTO NORTHERN AND WESTERN PORTIONS OF ARIZONA LATER THIS
WEEK FOR A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY IN THOSE
AREAS. OTHERWISE...HIGH PRESSURE ALOFT WILL CONTINUE ACROSS THE
SOUTHWESTERN UNITED STATES THROUGH THE UPCOMING WEEKEND...RESULTING
IN A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.DISCUSSION...LIGHTNING DATA AND AREA RADARS SHOW ISOLATED TO
SCATTERED SHOWERS/THUNDERSTORMS ACROSS EASTERN TWO-THIRDS OF THE
FORECAST AREA...ROUGHLY EAST OF A LINE FROM KEARNY...TO TUCSON...TO
SASABE. CONVECTION STARTED DURING THE MID/LATE MORNING HOURS OVER
THE HIGHER TERRAIN...BUT HAS NOW TRANSITIONED TO WHERE BOTH VALLEYS
AND MOUNTAINS ARE ACTIVE. WATER VAPOR SATELLITE IMAGERY SHOWS MOST
OF THE THUNDERSTORMS HAVE FIRED ALONG AND AHEAD OF A WEAK MOISTURE
BOUNDARY PUSHING SLOWLY NORTHEAST ACROSS THE STATE FROM NORTHERN
SONORA. THIS BOUNDARY EXTENDS FROM WEST OF NOGALES...TO PHOENIX...
TO PRESCOTT. THUNDERSTORMS SO FAR TODAY HAVE HAD A FAIRLY DIFFICULT
TIME SUSTAINING THEMSELVES. HOWEVER...AS DAYTIME HEATING CONTINUES
EXPECT STORMS TO STRENGTHEN AND CONTINUE INTO THE EVENING HOURS
TONIGHT.
OTHERWISE...A BROAD AREA OF HIGH PRESSURE WILL CONTINUE ACROSS THE
SOUTHWESTERN UNITED STATES THROUGH THE FORECAST PERIOD. THIS WILL
RESULT IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. THE
MODELS DO SHOW DRIER AIR TRYING TO PUSH INTO PORTIONS OF ARIZONA
DURING THE MID TO LATE WEEK TIME FRAME...ESPECIALLY THE FAR WESTERN
DESERTS AND NORTHERN ARIZONA. HOWEVER...THERE SHOULD STILL BE ENOUGH
RESIDUAL MOISTURE IN PLACE FOR CONVECTION ACROSS MUCH OF SOUTHEAST
ARIZONA. DAYTIME TEMPERATURES FOR THE TUCSON AREA ARE EXPECTED TO
STAY AT OR SLIGHTLY BELOW SEASONAL NORMALS THROUGH THE FORECAST
PERIOD.
&&
.FIRE WEATHER...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA
COMBINED WITH DAYTIME HEATING WILL RESULT IN ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS. HIGH PRESSURE ALOFT WILL CONTINUE THE
MONSOONAL FLOW PATTERN INTO THE UPCOMING WEEKEND...RESULTING IN A
CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. GOOD OVERNIGHT RELATIVE HUMIDITY RECOVERIES CAN BE
EXPECTED WITH AFTERNOON MINIMUM HUMIDITIES REMAINING ABOVE 15
PERCENT.
REMEMBER...STRONG AND ERRATIC WINDS WILL ACCOMPANY THUNDERSTORMS.
&&
.AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO PERSIST INTO THE
EVENING HOURS ACROSS SOUTHEAST ARIZONA...INCLUDING THE VICINITY OF
KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 4K FT AGL LATE
THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH CEILINGS A
LITTLE HIGHER AT KTUS AROUND 6K FT AGL. VISIBILITIES OF 2-4SM CAN BE
EXPECTED WITH THE STRONGER STORMS. THE MAIN THREAT WITH THE
THUNDERSTORMS WILL BE HEAVY RAIN.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
DISCUSSION...ZELL
FIRE WEATHER/AVIATION...CWR
WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 26, 11:00 AM MST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1100 AM MST TUE JUL 26 2005
AZZ019-029>035-271400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-
TOHONO OODHAM NATION-TUCSON METRO/MARANA/GREEN VALLEY-
SANTA CRUZ COUNTY-COCHISE COUNTY-
1007 AM MST TUE JUL 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARIZONA
.DAY ONE...TODAY
SYNOPSIS...THE ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA
COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWER AND
THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON
HOURS...PERSISTING INTO EVENING HOURS TONIGHT. INITIAL STORM
DEVELOPMENT WILL GENERALLY BE OVER THE HIGHER TERRAIN...MOVING
EAST/NORTHEAST AROUND 10 MPH. THE PRIMARY HAZARD WITH THESE STORMS
WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING...WITH A
SECONDARY THREAT OF DAMAGING WINDS FOR LOCATIONS TUCSON EAST.
DISCUSSION...THE LATEST GOES-10 PRECIPITABLE WATER SATELLITE IMAGERY
INDICATED PLENTY OF LOW AND MID LEVEL MOISTURE RESIDING ACROSS THE
LOWER DESERTS OF SOUTHWEST ARIZONA THIS MORNING WITH DRIER...YET
STILL MOIST...AIR RESIDING OVER THE SOUTHEAST CORNER OF THE STATE.
THE WEAK STORM MOTION...TO THE EAST/NORTHEAST AT 10 MPH...COUPLED
WITH THE MOIST LOW LEVELS OF THE ATMOSPHERE WILL INCREASE THE THREAT
OF LOCALIZED FLASH FLOODING. DRIER AIR IN MID LEVELS FROM TUCSON
EAST TODAY WILL INCREASE EVAPORATION IN ANY THUNDERSTORM
DOWNDRAFT...THUS INCREASING THE POSSIBILITY OF A WET MICROBURST.
RATHER WEAK SHEAR ACROSS THE SOUTHERN PORTIONS OF THE STATE TODAY
WILL LIMIT SIGNIFICANT THUNDERSTORM ORGANIZATION. HOWEVER...IN THE
EAST CENTRAL MOUNTAINS...THE SHEAR IS STRONGER DUE TO A DISTURBANCE
PASSING THROUGH THE NORTHER PORTION OF THE STATE.
ALTHOUGH THERE ARE NO MAJOR TRIGGERING MECHANISMS PUSHING THROUGH
THE AREA TODAY...A MINOR DISTURBANCE OVER THE NORTHERN BAJA WILL
PUSH INTO SOUTHERN ARIZONA TODAY. HOWEVER...IT WILL CONTINUE TO
WEAKEN AS IT PUSHES NORTHEAST AND SHOULD HAVE LITTLE IMPACT ON
CONVECTIVE INITIATION. THEREFORE...THUNDERSTORMS WILL HAVE TO RELY
ON SOLAR HEATING TODAY. EXPECT THUNDERSTORMS TO DEVELOP OVER THE
HIGHER TERRAIN AROUND NOON...THEN PUSH OFF THE MOUNTAINS INTO THE
VALLEYS BY EARLY AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH
THE UPCOMING WEEKEND. THIS WILL RESULT IN ISOLATED TO SCATTERED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED
SEVERE AND LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER
STORMS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 26, 5:35 PM MST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
535 PM MST TUE JUL 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 SSE TUCSON 32.12N 110.86W
07/25/2005 PIMA AZ TRAINED SPOTTER
SEVERAL DOWNED POWER POLES
0500 PM TSTM WND GST 5 SSE TUCSON 32.12N 110.86W
07/25/2005 75 MPH PIMA AZ TRAINED SPOTTER
&&
JGLUECKFlash Flood, Cochise
- When
- July 26, 8:30 PM MST to 9:45 PM MST
- Where
- Cochise County, Naco
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.333, -109.950
United States Border Patrol agents from the Naco Border Patrol Station rescued a woman who was trapped in her vehicle in a flooded wash. The woman was trapped by the flood for more than 45 minutes before the officials were notified. When rescuers did arrive the car was surrounded by rising, swiftly running water that was about 2 inches from the top of the car door and above the victims waist inside.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Indiana, July 26, 20052 deaths · 1 event
- Tornadoes and Hail in Indiana, July 26, 2005$694,000 · F2 · 12 events
- Rip Current in Florida, July 26, 20051 death · 1 event
- Hail and Damaging Winds in Ohio, July 26, 20051 injured · $635,000 · 53 kt wind · 58 events
- Tornadoes and Damaging Winds in Indiana, July 26, 2005$440,000 · F1 · 24 events
- Damaging Winds and Lightning Strike in New York, July 26, 20052 injured · $575,000 · 55 kt wind · 22 events
- Flooding in Iowa, July 26 to 31, 2005$840,000 · 21 events
- Damaging Winds in Ohio, July 26, 2005$750,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 26, 2005$260,000 · 53 kt wind · 2 events
- Damaging Wind in Arkansas, July 26, 2005$200,000 · 70 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, July 26, 2005$105,000 · 70 kt wind · 4 events
- Flash Flood and Damaging Wind in Arizona, July 26, 2005$100,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465309.